Puerto Rico, 2003

Heavy Rain in Puerto Rico, August 26, 2003

August 26, 2003 · NWS SJU · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 26, 5:45 AM AST, 6 hours 15 minutes earlier.

Area forecast discussion, Aug 26, 5:45 AM AST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
545 AM AST TUE AUG 26 2003

STRONG TROPICAL WAVE...WITH AXIS EXTENDING SOUTHWEST TO NORTHEAST
ACROSS PUERTO RICO...WILL MOVE WEST NORTHWEST ACROSS THE REMAINDER
OF THE LOCAL AREA TODAY AND THEN AWAY FROM THE REGION TONIGHT AND
WEDNESDAY. CURRENTLY...WSR-88D SHOWING MOST OF U.S. VIRGIN ISLANDS
AND PUERTO RICO RAIN FREE...WITH THE EXCEPTION OF A NEWLY DEVELOPED
PATCH OF SHOWERS AND POSSIBLY A BOOMER OVER CULEBRA...VIEQUES AND
THE EXTREME EAST SECTIONS OF PUERTO RICO. HOWEVER...A LARGE AREA OF
SHOWERS AND SCATTERED THUNDERSTORMS CONTINUES FROM JUST NORTH OF
MONA ISLAND NORTHEAST AND EAST-NORTHEAST ACROSS THE ATLANTIC WATERS.

FORTUNATELY...WE HAVE AFOREMENTIONED BREAK IN PRECIPITATION LOCALLY
AND IT NOW APPEARS THAT TODAY WILL NOT BE AS ACTIVE ACROSS LAND
SECTIONS OF FA...AS WAS PREVIOUSLY ANTICIPATED. THAT SAID...DO
EXPECT A CONTINUATION OF SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO
OVER CULEBRA...VIEQUES...THE EAST SECTIONS OF PUERTO RICO AND OVER
THE U.S. VIRGIN ISLANDS EARLY TODAY...FOLLOWED BY SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL AND WESTERN
INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO...AS WELL AS THE
SOUTHWEST SECTIONS OF THE SAN JUAN METRO AREA DURING THIS AFTERNOON.
GIVEN THE FACT THAT MOST OF THE HEAVY RAINFALL HAD ENDED AND NO
IMMEDIATE...ADDITIONAL FLASH FLOODING WAS EXPECTED...THE FLASH FLOOD
WATCH FOR ALL OF PUERTO RICO WAS DISCONTINUED AT 400 AM. HOWEVER...
THE POTENTIAL STILL EXISTS FOR SOME LOCALIZED HEAVY RAINFALL AND
FLOODING OVER PARTS OF THE LOCAL ISLANDS AGAIN LATER TODAY. FOR
WEDNESDAY THROUGH AT LEAST FRIDAY...IT APPEARS THAT A MAINLY CLIMO
FORECAST SHOULD SUFFICE.

FOR COASTAL WATERS...GENERALLY EXPECT SOUTHEAST...TO EAST SOUTHEAST
TO EAST WIND OF 20 KNOTS OR LESS AND SEAS MOSTLY 4 FEET OR LESS
THROUGH THURSDAY. HAVE A PRECAUTIONARY STATEMENT FOR ALL ATLANTIC
AND CARIBBEAN COASTAL WATERS FOR TODAY.

PLEASE REFER TO ZFP AND CWF FOR FORECAST DETAILS.

SJU...
.PR...NONE.
.VI...NONE.

EQUIPMENT...NO PROBLEMS AT THIS TIME.

SEELEY
Hazardous weather outlook, Aug 26, 6:30 AM AST, 5 hours 30 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-262200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A STRONG TROPICAL WAVE LOCATED JUST TO THE WEST
OF PUERTO RICO THIS MORNING...WILL CONTINUE TO MOVE WEST AND EXIT
THE REGION LATER TODAY AND TONIGHT...RESULTING IN SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS OVER PARTS OF PUERTO
RICO. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED...A FEW LOCATIONS
COULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME URBAN AND SMALL
STREAM FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.WEDNESDAY THROUGH MONDAY...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...MAINLY IN THE AFTERNOON...ARE POSSIBLE DURING THIS
PERIOD. HOWEVER...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT......A STRONG TROPICAL WAVE LOCATED JUST TO THE
WEST OF PUERTO RICO THIS MORNING...WILL CONTINUE TO MOVE WEST AND
EXIT THE REGION LATER TODAY AND TONIGHT...TO PRODUCE SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. ALTHOUGH NO SIGNIFICANT FLOODING
IS EXPECTED...A COUPLE OF LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO
RESULT IN SOME URBAN AND GUT FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.WEDNESDAY THROUGH MONDAY...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...MAINLY IN THE AFTERNOON...ARE POSSIBLE DURING THIS
PERIOD. HOWEVER...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Ponce and Vicinity

When
August 26, 12:00 PM AST to 3:00 PM AST
Where
Ponce and Vicinity County, Ponce
Reported by
EMERGENCY MANAGER

Some urban flooding was reported at the Playa de Ponce sector.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377320.